Hundreds Sent to Emergency Room After Getting COVID-19 Vaccines
https://www.theepochtimes.com/hundreds-sent-to-emergency-room-after-getting-covid-19-vaccines_3644148.html Over 1,000 people injected with a new COVID-19 vaccine have experienced an adverse event, with hundreds being taken to emergency rooms. One patient in Michigan on Dec. 16, 2020, became lightheaded and dizzy, and experienced chest tightness and hand tingling. She repeatedly told doctors, “I think I am having a panic attack.” She was sent to the emergency room for evaluation. That’s one of 308 reports from patients sent to hospital emergency rooms documented on the Vaccine Adverse Event Reporting System (VAERS). That represents 0.0064 percent of the total vaccinations done, 4.8 million, as of Jan. 5. In other cases, patients experienced nausea, tremors, stabbing pain, and wheezing. In one report, a 33-year-old male in Georgia reported receiving Pfizer’s COVID-19 vaccine on Dec. 17, 2020. “I initially had to sit down for about 15 min and felt my mouth dry, my tongue was kind of tingling, not swollen. I was checked for anaphylactic shock. I felt like an adrenaline shock, and felt my heart racing, my [blood pressure] was high—stayed in the ER for an hour for observation. I felt the same kind of sensation when I had COVID in July. This morning, had chills early in the morning around 1 a.m. but it is all gone now,” he wrote. VAERS was established in 1990 to serve as an early warning system to detect possible safety problems in U.S.-licensed vaccines. It’s managed by the Centers for Disease Control and Prevention (CDC) and the U.S. Food and Drug Administration (FDA). Anyone can report an adverse event to the system. “VAERS is not designed to determine if a vaccine caused a health problem, but is especially useful for detecting unusual or unexpected patterns of adverse event reporting that might indicate a possible safety problem with a vaccine. This way, VAERS can provide CDC and FDA with valuable information that additional work and evaluation is necessary to further assess a possible safety concern,” the system’s website states. Issues with the newly approved COVID-19 vaccines began almost immediately after they started being administered. A healthcare worker at Bartlett Regional Hospital in Alaska suffered a suspected severe allergic reaction, or anaphylaxis, after receiving Pfizer’s vaccine. She was taken to the emergency room and spent several nights there before being discharged. Thousands of people self-reported being unable to work or perform daily activities, or required care from a health care professional, after getting one of the doses from the first tranche. The FDA’s Adverse Event Reporting System hasn’t been updated to include data for the last quarter of 2020 yet. A pharmacist dilutes the Pfizer COVID-19 vaccine while preparing it to administer to staff and residents at the Goodwin House Bailey’s Crossroads, a senior living community in Falls Church, Va., on Dec. 30, 2020. A CDC spokeswoman told The Epoch Times late last month that the agency was working on a plan for reporting adverse reactions to the COVID-19 vaccines. She hasn’t responded to inquiries this month. The CDC and FDA didn’t respond to queries about the hundreds who, according to VAERS, have been sent to emergency rooms. The system has received reports of 1,156 total adverse events. Of those, 17 have been “life threatening” and two have led to a “permanent disability.” A Pfizer spokeswoman told The Epoch Times in an emailed statement on December 2020 that the company was monitoring reports of possible allergic reactions. “The prescribing information has a clear warning/precaution that appropriate medical treatment and supervision should always be readily available in case of a rare anaphylactic event following the administration of the vaccine,” she added. In a statement Tuesday, a spokeswoman said the company closely monitors “all reports following vaccination including any individual with a confirmed diagnosis of the COVID-19 infection or symptoms, adding: “We will review all available information on cases and all reports of any confirmed events following vaccination.” Moderna hasn’t responded to requests for comment on the matter. People with allergies to any components of the vaccines should not get them, according to federal health guidance. Federal agencies haven’t given an update on investigations into severe adverse reactions this month. In guidance updated just before the end of the year, the CDC said anyone who experienced an allergic reaction after getting one of the vaccines should not get a second dose. The vaccines are given in two doses spaced apart by three weeks. The agency also said anyone allergic to Polysorbate, which is not a component of either vaccine, or PEG should not get one of the vaccines. Still, health officials have said the vaccines are safe for most people and have encouraged many Americans to get one. They’ve also said the vaccines aren’t necessarily causing the adverse reactions. “Right now there are scattered reports. But remember, many of these are tingling and an elevated heart rate. This could be hyperventilation around the vaccine. That does not necessarily mean it’s a vaccine problem,” Adm. Brett Giroir, assistant secretary for health and part of the White House Coronavirus Task Force, said during a television appearance last month. In a pre-proof published on Dec. 31, a team led by allergists at Massachusetts General Hospital said allergic reactions generally happen at a rate of 1.31 cases per million vaccine doses. Reactions are frequently attributed to inactive ingredients in vaccines, they said. They recommended people administering vaccines ask about the history of severe allergic reactions. If people answer a certain number of questions in the affirmative, they should be skin-tested for PEG. If they test positive for that, they shouldn’t get one of the new vaccines.